| Confused. Recently seroconverted.
May 31, 2004
I am a 46 year old female. HIV RN who was exposed to HIV needle stick and skin. I seroconvert after skin exposure ( I was not offered meds after skin exposure).I am afraid to go on meds because of my Hx of severe SE from both antiviral and antiboditic.Iwould have to quit my job to qualify for ADAP. My CD4 230. VL 70,000.
Primary infection july of 2001. The ID doctor I worked for has lied to clients about SE and doesn't truely believe S/E are as bad as clts. make them out to be.The closest ID/HIV MD is 2 hours away. What would your advise be????
Thank you in advance for your advice.
| Response from Dr. Young
Thank you for your question.
I'm sorry to hear of your situation. Although I can't comment specifically about what your ID doctor has stated about side effects of medications, I'm generally in agreement (you can read other posts here at TheBody for background) that current medication regimens can be taken by the vast majority of patients with few or even no side effects. This is not to say that all patients will have no side effects or that every person's first regimen will achieve this, but that the probability of you will find a well tolerated regimen is very high.
The fact that you feel that your current ID/HIV doctor has lied to patients is a bad omen to me, since having an open communication between doctor and patient is essential in the long-term success for patients with HIV. I suppose that at least getting a second opinion from the doctors 2 hours away couldn't hurt, if even only to confirm the decisions that your current doctor makes. (I encourage my patients to do the same, if there's any question to approach.) To the extent that we can help here with providing a second opinion about medications, side effects and management, I'm sure that we'd all be happy to help.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Cold Feet After Sucking Penis Worried I Have HIV
- Flu Symptoms After Having Sex During Period Worried I Have HIV
- Itchy Skin After Getting Head Sign Of HIV AIDS
- Jock Itch After Swallowing Cum Sign Of HIV AIDS
- White Tongue After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.